Page 1 of 1


Posted: Thu Feb 23, 2017 3:21 pm
by billybud
A friend of mine was buried Tuesday....he was financially secure and happily married, had two wonderful grown daughters, was planning his retirement...and he hung himself in his garage. We, that knew him, were shocked and, of course, saddened.

His wife said that he had experienced bouts of depression as he battled an illness, which he was beating. She blames side effects of medication.

I kind of understand...I was once told that I had maybe two years if I didn't go the full aggressive treatment route...between surgeries, radiation, and you name it...I was often low but never depressed. My immune system was a little compromised, but my head was OK. And I have a wonderful partner who keeps me straight.

I just read about the Clemson Associate Athletic Director killing himself...and I wonder how often a medication side effect plays into these kind of things.

I lost a sibling to suicide and will never know whether his medication had an effect...he was married and left an 8 year old.

My friends, if you are taking medication and have "dark thoughts" run, don't walk, to your physician.

Re: Depression....

Posted: Thu Feb 23, 2017 10:51 pm
by Spence
It is a terrible thing. I have some friends who have issues with depression. I'm lucky, I have never been down that road. I have been low, but never did I ever think about taking my life. I'm sorry to hear about your friend. Even more sorry for his family. Depression is a terrible thing.

Re: Depression....

Posted: Sat Mar 04, 2017 4:32 am
by donovan
Amen. See your physician, tell him/her you have to talk to someone. I know once you cross a line you lack the ability to get out of the hole without help. You will try and dig your way out. Been there.